Alert archive / Illinois / Tornado Warnings in 2015
Tornado Warning 36, NWS Chicago, IL
NWS Chicago, IL issued this tornado warning at Aug 18, 2015, 8:05 PM CDT for DuPage County, Illinois. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 18, 2015, 8:05 PM CDT (01:05 UTC)
- Expired
- Aug 18, 2015, 8:30 PM CDT
- In force
- 25 min
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
County DuPage County, IL
The radar
The Chicago radar (KLOT), 22 km from the middle of the area, began a volume at 01:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 18, 8:06 PM CDT | TORNADO | Ene Downers Grove, IL | BRIEF...WEAK EF-0 TORNADO WITH MAXIMUM WINDS OF 65-70 MPH...PATH LENGTH OF 0.25 MILES AND PATH WIDTH OF 50-75 YARDS. A FEW HARDWOOD TREES SNAPPED...ONE SNAPPED A POWERPOLE AND CAUSED MINOR GARAGE DAMAGE AND OTHER CRUSHED A CAR PARKED UNDERNEATH IT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 18, 1:35 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.1 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -144 J/kg
- Mixed-layer LCL
- 1084 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 190 m²/s²
- 0-3 km storm-relative helicity
- 201 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
307
WFUS53 KLOT 190105
TORLOT
ILC043-190130-
/O.NEW.KLOT.TO.W.0036.150819T0105Z-150819T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
805 PM CDT TUE AUG 18 2015
THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN DUPAGE COUNTY IN NORTHEASTERN ILLINOIS...
* UNTIL 830 PM CDT
* AT 805 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED OVER DOWNERS GROVE...MOVING NORTHEAST AT 40
MPH.
HAZARD...TORNADO.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED.
DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE
DAMAGE IS LIKELY.
* THIS DANGEROUS STORM WILL BE NEAR...
LOMBARD...WESTMONT AND CLARENDON HILLS AROUND 810 PM CDT.
HINSDALE...OAK BROOK AND YORK CENTER AROUND 815 PM CDT.
ELMHURST...VILLA PARK...BENSENVILLE AND NORTHLAKE AROUND 820 PM
CDT.
FRANKLIN PARK AROUND 825 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE
GLENBARD SOUTH...OAKBROOK TERRACE...BERKELEY AND WILLOWBROOK.
THIS INCLUDES...
BENEDICTINE UNIVERSITY...COLLEGE OF DUPAGE...AND MORTON ARBORETUM.
INCLUDING THE FOLLOWING INTERSTATES...
I-88 BETWEEN MILE MARKERS 127 AND 139.
I-290 BETWEEN MILE MARKERS 12 AND 15.
I-355 BETWEEN MILE MARKERS 15 AND 24.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4172 8801 4180 8814 4194 8792 4180 8792
TIME...MOT...LOC 0105Z 223DEG 37KT 4178 8805
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
BIRK2 follow-up statements
110
WWUS53 KLOT 190114
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
814 PM CDT TUE AUG 18 2015
ILC043-190130-
/O.CON.KLOT.TO.W.0036.000000T0000Z-150819T0130Z/
DUPAGE IL-
814 PM CDT TUE AUG 18 2015
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR EAST
CENTRAL DUPAGE COUNTY...
AT 814 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED OVER OAK BROOK...MOVING NORTHEAST AT 45 MPH.
HAZARD...TORNADO.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
THIS DANGEROUS STORM WILL BE NEAR...
BENSENVILLE AND NORTHLAKE AROUND 820 PM CDT.
FRANKLIN PARK AROUND 825 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE
OAKBROOK TERRACE AND BERKELEY.
INCLUDING THE FOLLOWING INTERSTATES...
I-88 BETWEEN MILE MARKERS 136 AND 139.
I-290 BETWEEN MILE MARKERS 12 AND 15.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4181 8795 4187 8803 4194 8792 4182 8792
TIME...MOT...LOC 0114Z 221DEG 40KT 4186 8796
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
BIRK912
WWUS53 KLOT 190121
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
821 PM CDT TUE AUG 18 2015
ILC043-190131-
/O.EXP.KLOT.TO.W.0036.000000T0000Z-150819T0130Z/
DUPAGE IL-
821 PM CDT TUE AUG 18 2015
...THE TORNADO WARNING FOR EAST CENTRAL DUPAGE COUNTY WILL EXPIRE AT
830 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR NORTHEASTERN
ILLINOIS.
LAT...LON 4181 8795 4187 8803 4194 8792 4182 8792
TIME...MOT...LOC 0118Z 223DEG 37KT 4186 8796
$$
BIRKWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this tornado warning went out at Aug 18, 8:00 PM CDT, 5 minutes earlier.
Area forecast discussion, Aug 18, 8:00 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 800 PM CDT TUE AUG 18 2015 .MESOSCALE DISCUSSION... 800 PM CDT STRONG TO SEVERE THUNDERSTORM THREAT CONTINUES ACROSS PORTIONS OF NORTHERN ILLINOIS LATE THIS EVENING. LATEST RADAR IMAGERY STILL DEPICTING SEVERAL DISCRETE STORMS OUT AHEAD OF THE MAIN LINE OF THUNDERSTORMS...CURRENTLY PUSHING EAST NORTHEAST ACROSS NORTHERN ILLINOIS. TORNADO THREAT STILL EXISTS AT THIS TIME PRIMARILY WITH THE INDIVIDUAL STORMS...BUT WITH THE SEVERE THREAT EXPECTED TO TRANSITION TO MORE OF A DAMAGING WIND THREAT. THIS IS NOTED WITH STRONGER AREA OF THE LINE PUSHING THROUGH WILL COUNTY...WHERE WIND GUSTS IN EXCESS OF 60 MPH ARE LIKELY. HAVE EXCLUDED AREAS IN NORTHWEST INDIANA FROM THE WATCH AND THIS STILL APPEARS TO BE A LIKELY SCENARIO GOING INTO THE REMAINDER OF THE EVENING....AS THE STRONGEST DEVELOPMENT WILL LIKELY REMAIN TO THE WEST/NORTHWEST. HOWEVER...CANNOT RULE OUT STRONGER STORMS WITH WIND GUSTS UP TO AROUND 50 MPH AND HEAVY DOWNPOURS...WITH AN ISOLATED SEVERE STORM ALSO POSSIBLE. WITH PWATS APPROACHING 2 INCHES...HEAVY RAINFALL WITH LOCALIZED FLOODING WILL ALSO CONTINUE TO BE AN ISSUE THROUGH THE REMAINDER OF THE EVENING. RODRIGUEZ && .SHORT TERM... 212 PM CDT THROUGH WEDNESDAY VERY DYNAMIC SYSTEM FOR MID AUGUST IS MOVING THROUGH THE CENTRAL PLAINS AND INTO THE MIDWEST THIS AFTERNOON...AND WILL BRING THE CHANCE FOR SEVERE THUNDERSTORMS TO THE AREA LATER THIS AFTERNOON AND EVENING. THE MAIN HAZARDS WOULD BE DAMAGING WINDS AND ISOLATED TORNADOES...WITH SEVERE HAIL NOT OUT OF THE QUESTION. LOCALLY...DESTABILIZATION HAS BEEN SLOWER GOING DUE TO EXTENSIVE LOW TO MID LEVEL CLOUD COVER OVER MUCH OF NORTHEAST ILLINOIS...BUT SLOW DESTABILIZATION DOES CONTINUE...ESPECIALLY ALONG AND WEST OF THE INTERSTATE 39 CORRIDOR...WHERE A TORNADO WATCH IS IN EFFECT THROUGH MID EVENING... AND JUST TO THE SOUTH OF LIVINGSTON/FORD/IROQUOIS COUNTIES WHERE A SEVERE THUNDERSTORM WATCH IS IN EFFECT THROUGH THIS EVENING. WEAKER DESTABILIZATION FARTHER NORTH HAS LED TO A QUICK DECAY OF STORMS AS THEY MOVE NORTHWARD...BUT MODEL GUIDANCE DOES CONTINUE TO SUGGEST WEAK TO MODEST DESTABILIZATION WILL CONTINUE TO SPREAD NORTHWARD INTO NORTHERN ILLINOIS THROUGH THE AFTERNOON AND EVENING HOURS. EXPECT THAT AS THIS OCCURS...SOME ISOLATED SHOWERS AND STORMS WILL CONTINUE TO CREEP NORTHWARD THROUGH THE AFTERNOON. SHEAR IS STILL WEAK ACROSS THE AREA PER SPC MESOANALYSIS AND KLOT VWP...SO FEEL THE SEVERE THREAT IN THE NEAR TERM IS SMALL. SHORT TERM GUIDANCE IS IN GOOD AGREEMENT IN A LEAD WAVE IN CENTRAL MO/IA OUT AHEAD OF THE MAIN LOW MOVING INTO NW AND NC ILLINOIS...DRIVING A BAND OF SHOWERS AND THUNDERSTORMS THROUGH THE AREA. HIGHEST CONFIDENCE IN COVERAGE IS IN ILLINOIS...WITH POTENTIALLY LOWER COVERAGE IN EASTERN ILLINOIS AND NORTHWEST INDIANA. LOW AND MID LEVEL SHEAR WILL INCREASE SIGNIFICANTLY AHEAD OF THE LINE OF STORMS. AND WHILE INSTABILITY WILL NOT BE SUPER HIGH...IT WILL BE ENOUGH TO SUGGEST A SEVERE THUNDERSTORM RISK EXISTS WITH THIS LINE. A TORNADO WATCH WAS ISSUED FOR NORTH CENTRAL ILLINOIS AND ALONG THE INTERSTATE 39 CORRIDOR DUE TO THE STRONG LOW LEVEL WIND SHEAR AND LOCALIZED BACKING OF SURFACE WINDS CLOSER TO THE SURFACE LOW OUT WEST THAT BRINGS AN ISOLATED TORNADO THREAT. DAMAGING WINDS ARE THE MAIN HAZARD...BUT ANY SUPERCELLULAR DEVELOPMENT WOULD ALSO BRING A HAIL THREAT...WITH SUPERCELLS POSSIBLE GIVEN THE INCREASED DEEP LAYER SHEAR. AFTER THIS LEAD WAVE MOVES THROUGH THIS EVENING...THERE WILL LIKELY BE AT LEAST A SHORT LULL IN THE ACTIVITY. SOME UNCERTAINTY EXISTS TO HOW WIDESPREAD ADDITIONAL SHOWERS AND THUNDERSTORMS WILL BE OVERNIGHT...BUT THE MAIN UPPER LOW WILL BE INCHING CLOSER TO THE AREA...AND ADDITIONAL ENERGY WILL SPREAD OUT AHEAD OF IT TONIGHT. THE STRONGER FORCING REMAINS TIED TO THE LOW...BUT MOISTURE TRANSPORT REMAINS FOCUSED INTO THE AREA TO SUGGEST AT LEAST SOME SCATTERED ACTIVITY OVERNIGHT. ON TUESDAY...THE OCCLUDED FRONT ASSOCIATED WITH THIS SYSTEM WILL SPREAD ACROSS THE AREA. IT WILL BE A BREEZY TO WINDY DAY.. THE UPPER LOW APPROACHES...AND A STRENGTHENING UPPER LEVEL JET WILL SUPPORT SOME LOWER TOPPED SHOWERS/ISOLATED STORMS IN THE MORNING AREA-WIDE... THEN INSTABILITY WILL BUILD AHEAD OF THE FRONT IN THE AFTERNOON IN NORTHWEST INDIANA WHERE A MARGINAL RISK FOR SEVERE WEATHER EXISTS TOMORROW AFTERNOON. KMD && .LONG TERM... 309 PM CDT WEDNESDAY NIGHT THROUGH THURSDAY NIGHT... BEGINNING OF THE PERIOD WEDNESDAY EVENING WILL SEE EASTWARD MOVING FRONTAL BOUNDARY EXITING TO THE EAST OF THE CWA...WHILE SURFACE LOW CONTINUES TO LIFT NORTH THROUGH THE GREAT LAKES. ALTHOUGH THUNDERSTORM ACTIVITY WILL ALSO BE WELL EAST OF THE AREA...IT DOES APPEAR THAT ADDITIONAL SHOWER ACTIVITY WILL BE POSSIBLE AT LEAST THROUGH THE EVENING TIME FRAME MAINLY FOR EAST CENTRAL ILLINOIS AND NORTHWEST INDIANA. THIS IS DUE TO AN ADDITIONAL STRONGER VORT LOBE ANTICIPATED TO LIFT NORTHEAST OUT AHEAD OF THE LARGE UPPER LEVEL CENTER OVER THE UPPER MIDWEST. DID INCREASE POPS DURING THE EVENING AND EVEN HAVE SOME LINGERING SLIGHT CHANCE POPS OVER NORTHWEST INDIANA BEYOND MIDNIGHT...AS THIS PRECIP MAY BE SLOW TO EXIT. DRIER AIR EXPECTED TO CONTINUE PUSHING OVER THE AREA THURSDAY INTO THURSDAY NIGHT AND WHILE SUNNIER/DRY CONDITIONS ARE EXPECTED...RELATIVELY COOLER AIRMASS STILL IN PLACE WILL ONLY ALLOW TEMPS TO RISE TO THE MID TO UPPER 70S. COOLER NIGHTS WILL ALSO BE OBSERVED...WITH SOME LOCATIONS LOWERING TO THE LOWER 50S. FRIDAY THROUGH TUESDAY... DRY AND SUNNY CONDITIONS LOOK TO CONTINUE INTO FRIDAY...WHILE BACKING LOW/MID LEVEL WINDS WILL ALLOW FOR A PERIOD OF WAA. THIS SHOULD HELP TEMPS REBOUND BACK INTO THE LOWER 80S ON FRIDAY...WITH THIS WARM AND DRY TREND TO CONTINUE INTO SATURDAY. LATEST GUIDANCE HAS SLOWED THE ARRIVAL OF THE NEXT SYSTEM THIS WEEKEND WITH CONDITIONS BEGINNING TO APPEAR ON THE DRY SIDE EVEN INTO SATURDAY NIGHT. HOWEVER...WITH SOME SLIGHT DIFFERENCE IN TIMING...SLIGHT CHANCE TO CHANCE POPS REMAIN SATURDAY NIGHT MAINLY FOR NORTHERN ILLINOIS...BUT WITH AN ARRIVAL OF SHOWER/THUNDERSTORM ACTIVITY LIKELY NOT ARRIVING UNTIL AFTER MIDNIGHT. SUNDAY APPEARS TO BE THE MORE ACTIVE DAY THIS WEEKEND AND EVEN INTO EARLY NEXT WEEK...AS SURFACE LOW/FRONT ARE EXPECTED TO PUSH EAST ACROSS THE AREA DURING THIS TIME. TOO EARLY TO TELL HOW INTENSE THE STORMS COULD BE GIVEN SOME UNCERTAINTY WITH REGARD TO TIMING OF FROPA AND POTENTIAL PRECIP WHICH COULD ACT TO LIMIT HOW UNSTABLE THE AREA DOES GET. HOWEVER...WILL NEED TO MONITOR THIS TIME FRAME FOR POSSIBLE STRONG TO SEVERE STORMS...AS MOISTURE AND INSTABILITY WILL LIKELY INCREASE OUT AHEAD OF THIS SYSTEM/DECENT FORCING. RODRIGUEZ && .AVIATION... //ORD AND MDW CONCERNS...UPDATED 00Z... * LINE OF THUNDERSTORMS ARRIVING AT THE TERMINALS AROUND 01Z AND PERSISTING THROUGH AROUND 03Z. * ADDITIONAL SHOWERS POSSIBLE AFTER MIDNIGHT INTO THE EARLY MORNING HOURS. * SOUTHWEST WINDS GUSTING TO ARND 20 KT WEDNESDAY. * MVFR CIGS PSBL EARLY WEDNESDAY MORNING. JEE //DISCUSSION...UPDATED 00Z... A LINE OF SHOWERS AND THUNDERSTORMS IS SLOWLY MARCHING ACROSS WESTERN ILLINOIS AND WILL REACH THE EASTERN TERMINALS ARND 01Z TO 02Z. THE STORMS WILL PRODUCE HEAVY RAIN AND THERE IS A CHANCE SOME STORMS MAY BE CAPABLE OF PRODUCING STRONG TO DAMAGING WINDS. WINDS WILL FLIP TO SOUTHWEST OR NORTHWEST BEHIND THE STORMS AND THEN REMAIN SOUTHWEST OVERNIGHT. ADDITIONAL SHOWERS ARE POSSIBLE OVERNIGHT BUT HAVE LOW CONFIDENCE IN THE ACTUAL OCCURRENCE AND COVERAGE OF THESE SHOWERS. MVFR CIGS ARE POSSIBLE OVERNIGHT INTO WEDNESDAY MORNING...BUT KEPT ONLY SCT MVFR CIGS IN THE TAFS SINCE THERE ARE VERY FEW SITES WITH MVFR CEILINGS RIGHT NOW. THE MAIN LOW RESPONSIBLE FOR THIS EVENING/S STORMS IS OUT OVER SOUTHERN MINNESOTA AND IOWA...AND IT WILL MOVE OVER NORTHERN WISCONSIN BY DAYBREAK. THE LOWS COLD FRONT WILL SWING THROUGH WEDNESDAY MORNING AS WELL WITH SOUTHWEST WINDS GUSTING TO ARND 20 MPH BEHIND IT. JEE //ORD AND MDW CONFIDENCE...UPDATED 00Z... * HIGH CONFIDENCE IN TS TIMING. * LOW CONFIDENCE IN OCCURRENCE AND COVERAGE OF VCSH TONIGHT. * LOW CONFIDENCE IN CIGS/VSBY WED MORNING. * HIGH CONFIDENCE IN ALL OTHER FORECAST ELEMENTS. JEE //OUTLOOK FOR ORD/MDW FOR 12Z THURSDAY-12Z TUESDAY...UPDATED 00Z... THURSDAY...VFR. WEST WINDS BCMG SOUTHWEST OVERNIGHT. FRIDAY...VFR. SOUTHWEST WINDS BCMG SOUTH. SATURDAY...SCHC TSRA OVERNIGHT. VFR. SSE WINDS. SUNDAY...TSRA. SW WINDS BCMG NW. MONDAY...VFR. NW WINDS. JEE && .MARINE... 309 PM CDT FRONTAL BOUNDARY REMAINS SITUATED ACROSS THE CENTRAL PART OF THE LAKE...WHILE STRONGER SURFACE LOW CONTINUES TO SLOWLY LIFT NORTH/NORTHEAST. THIS HAS ALLOWED FOR A CONTINUED VARYING WIND FIELD ACROSS THE ENTIRE LAKE...WHILE EAST NORTHEAST WINDS ARE BEING OBSERVED OVER THE NORTH HALF AND EAST SOUTHEAST WINDS ARE OCCURRING ACROSS THE SOUTH HALF. THIS VARIABILITY WILL LIKELY CHANGE TONIGHT AS THIS SURFACE LOW CONTINUES TO LIFT NORTH. EXPECT A TREND TOWARDS SOUTH TO SOUTHEAST WINDS FOR THE ENTIRE LAKE TONIGHT INTO WEDNESDAY MORNING WHILE SPEEDS INCREASE TO 30 KT. SOUTHERLY WINDS TO 30 KT WILL PREVAIL ON WEDNESDAY AND THEN BECOME MORE SOUTHWEST LATE WEDNESDAY AND WEDNESDAY NIGHT...BEFORE TURNING MORE WESTERLY ON THURSDAY. THROUGHOUT THIS ENTIRE PERIOD...WINDS TO 30 KT WILL BE LIKELY. HAVE NOT INCLUDED ANY MENTION OF GALES IN THE FORECAST...BUT WILL NEED TO CONTINUE TO MONITOR FOR AT LEAST A PERIOD OF GALE FORCE GUSTS. RODRIGUEZ && .LOT WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LM...NONE. && VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSCHICAGO WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Aug 18, 4:41 PM CDT, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 441 PM CDT TUE AUG 18 2015 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 192145- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 441 PM CDT TUE AUG 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS...THE STRONGEST OF WHICH MAY PRODUCE: WIND GUSTS IN EXCESS OF 60 MPH. SMALL HAIL. FREQUENT LIGHTNING. HEAVY DOWNPOURS WITH LOCALIZED FLOODING. DISCUSSION...INCLUDING AREAS AFFECTED AND TIMING: SCATTERED THUNDERSTORMS ARE LIKELY LATE THIS AFTERNOON MAINLY SOUTH OF INTERSTATE 80...BUT WITH MORE WIDESPREAD THUNDERSTORMS EXPECTED TO QUICKLY INCREASE THROUGH EARLY THIS EVENING ACROSS ALL OF NORTHERN ILLINOIS. THESE THUNDERSTORMS WILL THEN SPREAD EAST OVER THE REMAINING OUTLOOK AREA OVERNIGHT. ALTHOUGH THE HIGHEST RISK FOR SEVERE WEATHER IS ACROSS NORTHERN ILLINOIS THIS EVENING...REMAINING AREAS IN NORTHEAST ILLINOIS AND NORTHWEST INDIANA WILL STILL OBSERVE A RISK FOR SEVERE WEATHER OVERNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS ARE POSSIBLE AGAIN ON WEDNESDAY...AND ARE EXPECTED TO RETURN AGAIN SATURDAY NIGHT INTO SUNDAY. SOME OF THE THUNDERSTORMS ON WEDNESDAY COULD BE SEVERE...MAINLY OVER FAR NORTHEASTERN AND EAST CENTRAL ILLINOIS AND NORTHWESTERN INDIANA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING. && LMZ740>745-192145- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 441 PM CDT TUE AUG 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. THUNDERSTORMS ARE LIKELY THIS EVENING. THE STRONGEST STORMS MAY PRODUCE GUSTY WINDS IN EXCESS OF 33 KNOTS AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WINDS HAZARDOUS TO SMALL CRAFT ARE LIKELY WEDNESDAY AFTERNOON THROUGH THURSDAY. THUNDERSTORMS WILL CONTINUE ON WEDNESDAY...AND ARE EXPECTED TO RETURN SATURDAY NIGHT INTO SUNDAY. && LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-192145- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 441 PM CDT TUE AUG 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. THUNDERSTORMS ARE LIKELY. THE STRONGEST STORMS MAY PRODUCE GUSTY WINDS IN EXCESS OF 33 KNOTS AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WILL CONTINUE ON WEDNESDAY...AND ARE EXPECTED TO RETURN SATURDAY NIGHT INTO SUNDAY. && RODRIGUEZ VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSCHICAGO WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
In the hours before
Local storm report, Aug 18, 4:44 PM CDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
444 PM CDT TUE AUG 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM TORNADO 1 SE CORNELL 40.98N 88.72W
08/18/2015 LIVINGSTON IL LAW ENFORCEMENT
BRIEF TOUCHDOWN.
&&
BNLocal storm report, Aug 18, 5:12 PM CDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
512 PM CDT TUE AUG 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TORNADO 5 S PONTIAC 40.80N 88.64W
08/18/2015 LIVINGSTON IL TRAINED SPOTTER
5 MILES S OF PONTIAC OR 2 MILES NORTH OF CHENOA. JUST
WEST OF I-55.
&&
BNLocal storm report, Aug 18, 5:16 PM CDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
516 PM CDT TUE AUG 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TORNADO 6 SSW PONTIAC 40.80N 88.70W
08/18/2015 LIVINGSTON IL LAW ENFORCEMENT
RELAYED BY STATE POLICE. LOCATION ESTIMATED FROM RADAR.
&&
LENNINGSpecial weather statement, Aug 18, 6:53 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
653 PM CDT TUE AUG 18 2015
ILZ020-021-032-039-190045-
KENDALL IL-FORD IL-LIVINGSTON IL-GRUNDY IL-
653 PM CDT TUE AUG 18 2015
...SPECIAL WEATHER STATEMENT FOR SOUTHWESTERN FORD...LIVINGSTON...
SOUTHWESTERN KENDALL AND GRUNDY COUNTIES UNTIL 745 PM CDT...
AT 652 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM LELAND TO 9 MILES SOUTHEAST
OF STREATOR TO NEAR FARMER CITY...AND MOVING NORTHEAST AT 45 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
YORKVILLE... MORRIS... PONTIAC...
DWIGHT... FAIRBURY... GIBSON CITY...
GARDNER... GRIDLEY... FORREST...
CHATSWORTH... FLANAGAN... ODELL...
MAZON... GIBSON... CORNELL...
SAUNEMIN... ELLIOTT... LISBON...
SIBLEY... VERONA...
INCLUDING THE FOLLOWING INTERSTATES...
I-55 BETWEEN MILE MARKERS 188 AND 227.
I-80 BETWEEN MILE MARKERS 105 AND 118.
THIS INCLUDES...
GEBHARD WOODS STATE PARK...GRUNDY COUNTY SPEEDWAY AND FAIRGROUNDS...
AND WILLIAM G STRATTON STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR NORTHEASTERN
ILLINOIS.
LAT...LON 4062 8846 4062 8858 4076 8858 4075 8893
4094 8893 4111 8868 4111 8857 4112 8858
4117 8859 4119 8856 4162 8856 4166 8835
4040 8825 4040 8846
TIME...MOT...LOC 2352Z 233DEG 32KT 4159 8882 4101 8872 4031 8867
BIRKSpecial weather statement, Aug 18, 7:41 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
741 PM CDT TUE AUG 18 2015
ILZ013-014-190115-
DUPAGE IL-COOK IL-
741 PM CDT TUE AUG 18 2015
...SPECIAL WEATHER STATEMENT...
AT 740 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
DARIEN...OR NEAR BURR RIDGE...MOVING NORTHEAST AT 35 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. THIS
STORM HAS EXHIBITED STRONG ROTATION TO THIS POINT...AND HAS THE
POTENTIAL TO STRENGTHEN AGAIN. A TORNADO WATCH REMAINS IN EFFECT
UNTIL 10 PM FOR THIS AREA.
LOCATIONS IMPACTED INCLUDE...
NAPERVILLE... BOLINGBROOK... DOWNERS GROVE...
ELMHURST... LOMBARD... WESTMONT...
LISLE... VILLA PARK... BROOKFIELD...
HINSDALE... WESTCHESTER... LEMONT...
LA GRANGE... SUMMIT... LYONS...
BURR RIDGE... OAK BROOK... WILLOW SPRINGS...
YORK CENTER... WOODRIDGE...
INCLUDING THE FOLLOWING INTERSTATES...
I-55 BETWEEN MILE MARKERS 270 AND 279.
I-88 BETWEEN MILE MARKERS 131 AND 138.
I-355 NEAR MILE MARKER 12...AND BETWEEN MILE MARKERS 15 AND 23.
THIS INCLUDES... ARGONNE NATIONAL LABORATORY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR NORTHEASTERN
ILLINOIS.
LAT...LON 4180 8782 4165 8796 4168 8803 4173 8803
4173 8813 4189 8800
TIME...MOT...LOC 0040Z 217DEG 36KT 4174 8798
DONOFRIOSpecial weather statement, Aug 18, 7:59 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
759 PM CDT TUE AUG 18 2015
ILZ014-022-INZ001-190145-
WILL IL-COOK IL-LAKE IN-
759 PM CDT TUE AUG 18 2015
...SPECIAL WEATHER STATEMENT FOR SOUTHEASTERN COOK...CENTRAL WILL AND
NORTHWESTERN LAKE COUNTIES UNTIL 845 PM CDT...
AT 759 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM LEMONT TO NEAR NEW LENOX TO
NEAR MANHATTAN...AND MOVING NORTHEAST AT 50 MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CHICAGO... CICERO... HAMMOND...
GARY... ORLAND PARK... TINLEY PARK...
OAK LAWN... CALUMET CITY... CHICAGO HEIGHTS...
EAST CHICAGO... LANSING... LOCKPORT...
HOMER GLEN... BLUE ISLAND... MUNSTER...
DOLTON... PARK FOREST... ALSIP...
MATTESON... MOKENA...
INCLUDING THE FOLLOWING INTERSTATES...
I-55 BETWEEN MILE MARKERS 283 AND 293.
I-57 BETWEEN MILE MARKERS 329 AND 358.
I-80 BETWEEN MILE MARKERS 142 AND 155.
I-94 BETWEEN MILE MARKERS 49 AND 74.
I-290 BETWEEN MILE MARKERS 27 AND 29.
I-294 BETWEEN MILE MARKERS 49 AND 74.
I-355 BETWEEN MILE MARKERS 6 AND 7.
INDIANA I-80 BETWEEN MILE MARKERS 1 AND 4.
INDIANA I-90 BETWEEN MILE MARKERS 1 AND 12.
THIS INCLUDES...
LINCOLN PARK ZOO...PURDUE UNIVERSITY CALUMET...TOYOTA PARK...
UNIVERSITY OF CHICAGO...WINDY CITY THUNDERBOLTS BASEBALL...FIRST
MIDWEST BANK AMPHITHEATRE...GOVERNORS STATE UNIVERSITY...MORAINE
VALLEY COMMUNITY COLLEGE...PRAIRIE STATE COLLEGE...SOUTH SUBURBAN
COLLEGE...UNIVERSITY OF ILLINOIS CHICAGO...US CELLULAR FIELD...IL
INSTITUTE OF TECHNOLOGY...THE LOOP...AND MUSEUM OF SCIENCE AND
INDUSTRY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR NORTHEASTERN
ILLINOIS.
LAT...LON 4133 8785 4151 8789 4162 8803 4194 8763
4190 8762 4190 8760 4188 8762 4184 8761
4177 8756 4175 8753 4171 8753 4167 8747
4167 8744 4168 8743 4168 8742 4167 8742
4164 8743 4163 8735
TIME...MOT...LOC 0059Z 235DEG 44KT 4165 8800 4155 8794 4140 8794
BIRKThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 7:03 PM CDT | Flash Flood Warning | LOT | Ogle, Winnebago | 7 hr |
| Aug 18, 7:15 PM CDT | Tornado Warning | LOT | Will | 30 min |
| Aug 18, 7:36 PM CDT | Severe Thunderstorm Warning | LOT | Grundy, Kankakee, Kendall, Will | 39 min |
| Aug 18, 7:41 PM CDT | Special Weather Statement | LOT | DuPage | 34 min |
| Aug 18, 7:59 PM CDT | Special Weather Statement | LOT | Cook | 46 min |
| Aug 18, 8:11 PM CDT | Flash Flood Warning | LOT | Cook, DuPage, Lake, Will | 6 hr |
| Aug 18, 8:11 PM CDT | Special Marine Warning | LOT | 94 min | |
| Aug 18, 8:20 PM CDT | Severe Thunderstorm Warning | LOT | Cook | 25 min |
| Aug 19, 3:22 AM CDT | Small Craft Advisory | LOT | 43 hr | |
| Aug 19, 4:33 AM CDT | River Flood Advisory | LOT | Will | 36 hr |
Nearby
Tornado Warnings in Illinois, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.